Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Suffering from IBS and diarrhea. Suggest medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
Hi , I am suffering from ibs and diaahrea for the past 12hrs . What medicine should I take ?
Posted Thu, 10 Oct 2013 in Digestion and Bowels
Answered by Dr. Lohit K 1 hour later
Brief Answer:
Anti spaomodic,Anti secretary,ORS & Antibiotic

Detailed Answer:
Hi, thanks for using XXXXXXX
I understand your concern. I too see lot of patients in my clinic with similar complaints.

1. If you are suffering from only loose stool with mild discomfirt in abdomen then take Cap. Racecodotril and anti spasmodic drug (like buscopan) with plenty of oral fluids and regular diet.

2. If infection, the loose stool is associated with fever, severe pain abdomen and dehydration then you may require antibiotic. I usually give Tab Ofloxacin and ornidazole (Antibiotic), Tab. Pantoprazole, Cap. Racecodotril (anti secretary), Tab Paracetamol 650mg(For fever) a probiotic capsule and ORS solution (minimum 2 liters / day) to my patients with similar complaints. For pain you can take anti spasmodic drug (buscopan).

3. If the symptoms worsens and severe dehydration then you may require to take intravenous treatment.

So I advice you to consult your doctor once to diagnose you based on examination (if required stool microscopic examination) and to manage as explained earlier.

I hope this information has been both informative and helpful for you. Feel free to ask if any related query and I will be glad to answer them.

If you like my answers kindly rate it, and write a review as well.
Wish your husband faster recovery and good health.

Above answer was peer-reviewed by
Follow-up: Suffering from IBS and diarrhea. Suggest medication? 30 minutes later
The symptoms are very mild and I am on normaxin now .. Will normaxin do the job or should i switchover to buscopan ?
And is it okay to take normaxin with eldoper ..?
Answered by Dr. Lohit K 1 hour later
Brief Answer:
Can take Normaxin. Avoid eldoper

Detailed Answer:
Hi, Thanks for writing back.

Since the symptoms are mild you can take Cap. Racecodotril (Instead of eldoper. As eldoper can increase the infection if present) and anti spasmodic drug for pain(like buscopan/dicyclomine) with plenty of oral fluids.

Normaxin contains chlordiazepoxide (anti anxiety), clidinium bromide and dicyclomine hydrochloride (anti spasmodic). This will help you for pain but not for loose stool. But avoid eldoper since we dont know whether you are suffering from infection and it acts better if taken before the symptom. Instead can take racecpdotril.

In my first answer I Wished as good health for husband. Am sorry for that as I was discussing another case after answering your query and mistyped here.

Hope this helps you.

Wish you faster recovery. Feel free to ask if you have any query.
Above answer was peer-reviewed by
Follow-up: Suffering from IBS and diarrhea. Suggest medication? 9 hours later
So I'm on normaxin , redotil and ornof now and I'm fine ... Thanks ...
Answered by Dr. Lohit K 30 minutes later
Brief Answer:
Good news. Right drug combination.

Detailed Answer:
Hi, It good news. I am happy.

This is good combination. Complete the full course of Ornof (antibiotic).

I wish you a very good health.
Feel free to ask me any health related issues. I will be happy to answer them.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor